Missouri, 2022Flash Flooding in Missouri, April 30, 2022
April 30, 2022 · NWS SGF · 3 events in 1 county or zone
Showers and thunderstorms moved through the Ozarks through the late morning of the 30th. The highest rainfall totals occurred along and north of Interstate 44, with isolated accumulations over two inches occurring from Nevada to Versailles.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms moved through the Ozarks through the late morning of the 30th. The highest rainfall totals occurred along and north of Interstate 44, with isolated accumulations over two inches occurring from Nevada to Versailles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 30, 1:52 AM CST, 30 minutes earlier.
Area forecast discussion, Apr 30, 1:52 AM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
252 AM CDT Sat Apr 30 2022
Key Messages:
1. Isolated convection over south central Missouri today.
2. Additional rounds of showers and storms next week. Some storms
may be severe.
3. Hydro concerns next week if repeated rounds of convection
materialize.
.SHORT TERM...(Today through Sunday)
It was a stormy night over extreme southeast Kansas and the
Missouri Ozarks. A large mesoscale convective system was shifting
across the Ozarks region, bringing a period of heavy rain and
lightning for almost all locations. This system is outflow
dominate, which is limiting the intensity of these storms,
therefore, the potential for severe weather is beginning to end.
We will need to watch the hydro aspect of this system as the line
has become a bit more west to east oriented than expected. So some
thunderstorm training will be possible for areas along and south
of Interstate 44. However, short term models are suggesting that
the line of deep convection will begin to weaken considerable
heading into the early morning hours.
As the line of storms weaken this morning, most locations should
remain dry through the rest of the day with high temperatures
warming into the 70s. There will be some chances for additional
showers or isolated thunderstorms over south central Missouri,
however, not much more rain is expected.
The rest of the weekend is looking ideal for outdoor activities as
a dry continental airmass filters into the region. Temps on Sunday
will also warm into the 70s, under mostly cloudy skies and light
westerly winds.
.LONG TERM...(Sunday night through Friday)
Thunderstorm chances increase again late Sunday night into Monday
as a speed max approaches from the southwest, while a warm front
also spreads back into the area from Arkansas. Dew points will
increase back into the 60s while a larger upper level low moves
into the central Plains.
Monday's severe thunderstorm forecast is tricky, since warm
sector convection may contaminate instability levels across
southern Missouri. So it could be more of a short term forecast
challenge regarding potential severe impacts on Monday. The Storms
Prediction Center has a Day 3 slight risk outlined across southern
Missouri, with an enhanced area over southeast Kansas and north
central Oklahoma.
Next work week will stay busy weather wise as additional
convection is expected Wednesday night into Thursday. This
activity will have a chance to become organized, developing within
a highly sheared airmass. It's too early to pinpoint hazards, but
a larger scale signal has presented itself to closely monitor
later forecast model trends.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Pilots flying in and out of the southwest Missouri airports will
need to monitor the squall line of thunderstorms that is
approaching the region from the northwest.
This activity will bring a sudden wind shift to the northwest,
gusting to 25 or 30 knots at Joplin and Springfield at roughly
2:15 to 2:30am. Heavy rain will cause IFR visibilities, and
lightning strikes are a good bet. We could also experience some
MVFR ceilings with this activity as well.
For the Branson airport, it will take a while for the squall line
to arrive, and it's possible that it will be weaker once it gets
into the Branson area.
These storms will weak and shift out of the region by 5 or 6am,
giving way to fair weather VFR conditions the rest of the weekend.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Cramer
Hazardous weather outlook, Apr 29, 8:40 PM CST, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
940 PM CDT Fri Apr 29 2022
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010245-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
940 PM CDT Fri Apr 29 2022
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Limited tornado risk.
Limited hail risk.
Elevated thunderstorm wind damage risk.
Elevated lightning risk.
Limited excessive rainfall risk
Limited non thunderstorm wind risk.
DISCUSSION...
Non thunderstorm wind gusts will exceed 35 mph at times into
tonight over extreme southeast Kansas and the Missouri Ozarks.
Showers and thunderstorms will impact the area late this evening
through tonight. Thunderstorms may be severe, mainly along and
west of Highway 65. The primary severe weather hazard would be
damaging wind gusts up to 60 mph. A limited risk for quarter
size hail and a low but non zero tornado threat are possible.
Heavy rainfall is also expected with thunderstorms. Training
storms may lead to flooding, mainly along and north of
Interstate 44 and along and west of Highway 65.
.DAYS TWO THROUGH SEVEN...Saturday through Wednesday.
An unsettled pattern returns for late Sunday night into next
work week. Repeated chances for showers and thunderstorms next
week could lead to excessive rain and flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later this evening into tonight
for locations along and west of Highway 65.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Titus
In the hours before
Special weather statement, Apr 29, 9:58 PM CST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
1058 PM CDT Fri Apr 29 2022
KSZ073-300430-
Bourbon KS-
1058 PM CDT Fri Apr 29 2022
...Strong thunderstorms will impact portions of Bourbon County
through 1130 PM CDT...
At 1057 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pleasanton to near Bronson to near
Humboldt. Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Fulton... Redfield...
Mapleton... Petersburg...
Hammond... Devon...
Harding... Xenia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Kansas.
&&
LAT...LON 3804 9508 3804 9477 3803 9462 3793 9462
3771 9466 3775 9508
TIME...MOT...LOC 0357Z 269DEG 40KT 3824 9476 3793 9511 3782 9551
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MeltoSpecial weather statement, Apr 29, 11:36 PM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
1236 AM CDT Sat Apr 30 2022
MOZ055-056-300600-
Benton MO-Morgan MO-
1236 AM CDT Sat Apr 30 2022
...Strong thunderstorms will impact portions of Benton and Morgan
Counties through 100 AM CDT...
At 1236 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithton to near Warsaw. Movement was east
at 90 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Truman State Park... Truman Lake...
Lake of The Ozarks... Versailles...
Warsaw... Lincoln...
Cole Camp... Stover...
Barnett... Syracuse...
Gravois Mills... Rocky Mount...
Palo Pinto... Lakeview Heights...
Florence... Brandon...
Crockerville... Zora...
Racket... Edmonson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
central and west central Missouri.
&&
LAT...LON 3868 9284 3860 9284 3843 9263 3835 9263
3835 9269 3824 9270 3822 9301 3827 9307
3822 9308 3820 9351 3824 9353 3851 9351
3851 9330 3854 9329 3854 9326 3853 9307
3869 9306
TIME...MOT...LOC 0536Z 253DEG 76KT 3876 9312 3831 9336
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LangfeldSpecial weather statement, Apr 29, 11:58 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
1258 AM CDT Sat Apr 30 2022
MOZ055>057-068>070-080-081-300630-
Dallas MO-Camden MO-Benton MO-Miller MO-Hickory MO-Laclede MO-
Morgan MO-Pulaski MO-
1258 AM CDT Sat Apr 30 2022
...Strong thunderstorms will impact portions of eastern Hickory,
northern Dallas, southeastern Benton, Miller, northwestern Laclede,
northwestern Pulaski, Camden and Morgan Counties through 130 AM
CDT...
At 1257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tipton to 6 miles west of Urbana. Movement
was east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake of The Ozarks... Pomme de Terre Lake...
Lake of The Ozarks State Park... Pomme De Terre State Park...
Ha Ha Tonka State Park... Eldon...
Osage Beach... Camdenton...
Versailles... Village of Four Seasons...
Richland... Lake Ozark...
Pittsburg... Stover...
Laurie... Iberia...
Hermitage... Sunrise Beach...
Urbana... Saint Elizabeth...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
central and southwestern Missouri.
&&
LAT...LON 3860 9284 3844 9264 3843 9241 3834 9240
3834 9229 3832 9225 3834 9222 3833 9219
3825 9219 3781 9241 3782 9341 3868 9293
3868 9284
TIME...MOT...LOC 0557Z 264DEG 48KT 3868 9280 3781 9329
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LangfeldFlash Flood, Jasper
- When
- April 30, 2:22 AM CST to 10:00 AM CST
- Where
- Jasper County, 1.1 mi W of Chitwood to 0.2 mi WNW of Chitwood
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.100, -94.570
Excessive rainfall caused water over the road at a low area near the intersection of Black Cat Road and Belle Center Road.
Flash Flood, Jasper
- When
- April 30, 2:29 AM CST to 10:00 AM CST
- Where
- Jasper County, 1.38 mi N of Joplin to 1.38 mi ENE of Chitwood
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.100, -94.520
Heavy rainfall caused Joplin Creek to overtop Murphy Boulevard west of Main Street in Joplin.
Flash Flood, Jasper
- When
- April 30, 3:11 AM CST to 10:00 AM CST
- Where
- Jasper County, 1.1 mi W of Carthage Myers Arpt to 0.62 mi WSW of Carthage Myers Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.150, -94.340
Heavy rainfall caused water to overtop the road near the intersection of Fairview Road and Shamrock Lane making the road impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Missouri, April 30, 2022$117,000 · EF0 · 11 events
- Tornadoes and Hail in Arkansas, April 30, 2022$55,000 · EF0 · 10 events
- Hail in Texas, April 30, 2022$25,000 · 1.75 in hail · 5 events
- High Wind in Nebraska, April 30, 202256 kt wind · 24 events
- Hail and Damaging Wind in Florida, April 30, 2022$25,000 · 1 in hail · 4 events
- Tornadoes and Flooding in Illinois, April 30, 2022EF0 · 20 events
- Tornado and Hail in Illinois, April 30, 20221.25 in hail · 16 events
- High Wind in South Dakota, April 30, 202253 kt wind · 7 events
- Hail in Texas, April 30, 20221.75 in hail · 5 events
- Hail in Arkansas, April 30, 20221.75 in hail · 4 events
- Hail and Damaging Wind in Mississippi, April 30, 2022$10,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Oklahoma, April 30, 20221 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1019037, 1019038, 1019039.